Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 56, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 26, 2005, 6:52 PM EDT for Hillsdale County, Michigan. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 26, 2005, 7:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Hillsdale County, MI
The radar
The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:58 PM EDT | TSTM WND DMG | 10 Ne North Adams, MI | SEVERAL LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 262252 SVRIWX MIC059-262315- /O.NEW.KIWX.SV.W.0056.050626T2252Z-050626T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 652 PM EDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HILLSDALE COUNTY IN MICHIGAN * UNTIL 715 PM EDT * AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 8 MILES EAST OF NORTH ADAMS...OR ABOUT 12 MILES SOUTH OF VANDERCOOK LAKE...AND MOVING NORTH AT 5 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... RURAL NORTHEASTERN HILLSDALE COUNTY AROUND 710 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4182 8457 4193 8437 4207 8437 4208 8459 $$
1 follow-up statement
000 WWUS53 KIWX 262303 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 603 PM EST SUN JUN 26 2005 MIC059-262315- /O.CON.KIWX.SV.W.0056.000000T0000Z-050626T2315Z/ HILLSDALE MI- 703 PM EDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EDT FOR... HILLSDALE COUNTY IN MICHIGAN AT 656 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 8 MILES NORTHEAST OF NORTH ADAMS...OR ABOUT 12 MILES SOUTH OF VANDERCOOK LAKE...AND MOVING NORTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4193 8456 4193 8437 4207 8437 4208 8459 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:15 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 26, 4:15 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 315 PM EST SUN JUN 26 2005 .SHORT TERM... TONIGHT AND MONDAY. ISOLD/SCT CONVECTION ONGOING WITH LAKE BOUNDARY MOST ACTIVE THOUGH SOME CONVERGENCE NOTED ACROSS NORTHEAST INDIANA AND ANOTHER LINE OF ENHANCED CU FROM TOL-FWA-NORTHWEST OF IND. OUTFLOWS BEGGINING TO INTERACT AS WELL AND WITH SBCAPES NEAR 3000 J/G AND DRY SUBCLOUD LAYER ANTICIPATE PULSE MODE AND CANT RULE OUT ONE OR TWO ISOLATED STRONG/SEVERE GUST WITH A QUICKLY DECAYING STORM. CONVECTION AGAIN DIURNALLY DRIVEN AND ONLY KEEP SCT/ISOLD POPS THROUGH EVENING. THEN FOR MONDAY MOISTURE PROFILE NOT AS DEEP AND INSTABILITY NOT AS GREAT...HOWEVER THERE IS A LEADING SHORT WAVE CURRENTLY ACROSS TN VALLEY PROGGED INTO CWA IN THE AFTERNOON WELL AHEAD OF CLOSED LOW ADVANCING NORTH FROM GULF STATES. WITH OLD BOUNDARIES AND SOME INSTABILITY HAVE WENT WITH ISOLD MON AFT/EVE TSRA. && .LONG TERM... MONDAY NIGHT THROUGH SUNDAY...THE UPPER TROF THAT WAS OVER THE WEST COAST FINALLY WILL LIFT NORTHEAST LATER THIS WEEK. EXPECT HOT AND HUMID DAYS AND WARM AND MUGGY NIGHTS THROUGH WEDNESDAY NIGHT. CHANCE FOR STORMS TUESDAY AND TUESDAY NIGHT AS UPPER LEVEL DISTURBANCE NORTH OF MOBILE AL DRIFTS NORTH AND COMES IN PHASE WITH A SHORTWAVE EJECTING EAST OUT OF THE WEST COAST TROF. THIS SHOULD HAPPEN OVER IL LATE MONDAY NIGHT ACCORDING TO CONSENSUS OF NCEP MODELS. SET ASIDE ETA MOS HIGHS TUESDAY IN THE UPPER 70S (FWA). GIVEN 850 MB TEMPS OF ABOUT +17C...HAVE TWEAKED HIGHS DOWN 1-2 DEGREES TO 88. LOOKS LIKE BETTER CHANCE FOR STORMS THURSDAY AND THURSDAY NIGHT AS FAST MOVING COOL FRONT MOVES ACROSS THE AREA. GFS...ECMWF AND 12Z CANADIAN ALL IN REASONABLE AGREEMENT WITH THE TIMING OF THE FRONT. THEREFORE... HAVE RAISED POPS TO 50% THURSDAY AND 40% THURSDAY NIGHT. SHOULD BE DRY AND COOLER FRIDAY AND SATURDAY WITH TEMPERATURES MODERATING SOME NEXT SUNDAY. && .AVIATION... SAME THINKING FROM THE 12Z TAF PACKAGE WILL BE LEFT INTACT FOR THE 18Z TAF. OUTFLOW FROM CONVECTION OVERNIGHT ACROSS CWA COMBINED WITH INCREASING GRADIENT WITH LAKE BREEZE SHOULD BE SUFFICIENT FOR AT LEAST ISOLATED CONVECTION THIS AFTERNOON AS SBCAPES NOW IN EXCESS OF 3000 J/KG. WEAK WIND PROFILE SHOULD AGAIN PRECLUDE ANY WIDESPREAD DEVELOPMENT AND KEEP TSRA CHANCE AT TERMINAL SITES LOW ENOUGH TO NOT WARRANT MENTION. WILL HAVE CB MENTION PER LATEST VIS SAT TREND OF ENHANCING CU FIELD ACROSS NORTHEAST INDIANA AND ALONG LAKE BOUNDARY. MVFR AGAIN TOWARD DAYBREAK APPEARS LIKELY WITH NO AIRMASS EXCHANGE WITH POLLUTANTS CONCENTRATING BENEATH STRONG SURFACE BASED INVERSION. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. .LK MI...NONE. && AVIATION/SHORT TERM...MURPHY LONG TERM...SKIP
Hazardous weather outlook, Jun 26, 5:52 AM EDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EST SUN JUN 26 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 452 AM EST SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. DAMAGING WIND GUSTS OF 60 MPH WILL BE THE PRIMARY THREAT. THUNDERSTORMS THAT DO DEVELOP WILL BE SLOW MOVING AND MAY PRODUCE LOCALLY HEAVY RAINFALL. IT WILL BE HOT AND HUMID AGAIN TODAY WITH HEAT INDEX VALUES NEAR 100 BY EARLY AFTERNOON. DRINK PLENTY OF WATER...WEAR LIGHT COLOR CLOTHING AND STAY OUT OF DIRECT SUNLIGHT AS MUCH AS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY BUT THE POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES. HEAT INDEX VALUES MONDAY THROUGH THURSDAY WILL LIKELY BE WELL INTO THE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. HOWEVER...TRAINED OBSERVERS ARE ASKED TO CALL IN REPORTS WITH ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP. LMZ043-046-061-271000- 452 AM EST SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND THIS EVENING. A FEW STORMS MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION TO DEADLY LIGHTNING AND HEAVY RAIN. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 26, 4:19 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EST SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG CONSTANTINE 41.84N 85.67W
06/26/2005 ST. JOSEPH MI LAW ENFORCEMENT
COUPLE OF TREES DOWN. SCATTERED POWER OUTAGES AROUND THE
CITY.
&&
MBOGUTHNearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.